Alert archive / Oregon / Gale Warnings in 2021

Gale Warning 34, NWS Portland, OR

November 2, 2021

NWS Portland, OR issued this gale warning at Nov 2, 2021, 2:49 AM PDT. It took effect at Nov 2, 2021, 1:00 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2021, 2:49 AM PDT (09:49 UTC)
In effect from
Nov 2, 2021, 1:00 PM PDT
Expired
Nov 3, 2021, 3:00 AM PDT
In force
14 hr
Issued by
NWS Portland, OR

The text

As transmitted.

918 
WHUS76 KPQR 020949
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
249 AM PDT Tue Nov 2 2021

PZZ275-030000-
/O.CAN.KPQR.SC.Y.0179.000000T0000Z-211103T1000Z/
/O.NEW.KPQR.SC.Y.0181.211102T1000Z-211104T0000Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
249 AM PDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8
  to 11 ft at 13 seconds expected. Winds will slowly ramp up this 
  morning. 

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Until 5 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ270-030000-
/O.UPG.KPQR.SC.Y.0180.000000T0000Z-211103T1000Z/
/O.NEW.KPQR.GL.W.0034.211102T2000Z-211103T0400Z/
/O.EXB.KPQR.SC.Y.0179.211102T1000Z-211102T2000Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
249 AM PDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts
  up to 40 kt and seas 8 to 11 ft at 13 seconds expected. Highest
  gusts expected from 40 to 60 NM. For the Small Craft Advisory,
  southeast winds 15 to 25 kt with gusts up to 30 kt and seas 8 to
  10 ft at 14 seconds expected.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Gale Warning, from 1 PM this afternoon to 9 PM PDT this 
  evening. Small Craft Advisory, until 1 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds will slowly ramp up this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.



&&

$$

PZZ250-030000-
/O.EXT.KPQR.SC.Y.0180.000000T0000Z-211103T0600Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
249 AM PDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and
  seas 7 to 10 ft at 14 seconds. Winds will slowly ramp up this
  morning.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ255-030000-
/O.CON.KPQR.SC.Y.0179.000000T0000Z-211103T0100Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
249 AM PDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and
  seas 6 to 8 ft at 14 seconds. Winds will slowly ramp up this
  morning. 

* WHERE...Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
3 follow-up statements
100 
WHUS76 KPQR 022218
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
318 PM PDT Tue Nov 2 2021

PZZ270-031130-
/O.CON.KPQR.GL.W.0034.000000T0000Z-211103T0400Z/
/O.NEW.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
318 PM PDT Tue Nov 2 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts
  up to 40 kt and seas 9 to 11 ft at 14 seconds. For the Gale
  Watch, south winds 25 to 35 kt with gusts up to 40 kt and seas
  13 to 18 ft at 12 seconds possible.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Gale Warning, until 9 PM PDT this evening. Gale Watch, 
  from Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ275-031130-
/O.CON.KPQR.SC.Y.0181.000000T0000Z-211104T0000Z/
/O.NEW.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
318 PM PDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 20 to 30 kt
  with gusts up to 35 kt and seas 7 to 12 ft at 14 seconds. For
  the Gale Watch, south winds 25 to 35 kt with gusts up to 45 kt
  and seas 14 to 18 ft at 12 seconds possible.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Small Craft Advisory, until 5 PM PDT Wednesday. Gale 
  Watch, from Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ250-031130-
/O.CON.KPQR.SC.Y.0180.000000T0000Z-211103T0600Z/
/O.NEW.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
318 PM PDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, southeast winds 15 to 20 kt
  with gusts up to 30 kt and seas 7 to 10 ft at 14 seconds. For
  the Gale Watch, south winds 25 to 35 kt with gusts up to 40 kt
  and seas 13 to 18 ft at 12 seconds possible.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Small Craft Advisory, until 11 PM PDT this evening. 
  Gale Watch, from Wednesday afternoon through Thursday 
  afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ255-031130-
/O.CON.KPQR.SC.Y.0179.000000T0000Z-211103T0100Z/
/O.NEW.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
318 PM PDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 15 to 20 kt
  with gusts up to 25 kt and seas 6 to 9 ft at 14 seconds. For the
  Gale Watch, south winds 25 to 35 kt with gusts up to 45 kt and
  seas 13 to 18 ft at 12 seconds possible.

* WHERE...Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Small Craft Advisory, until 6 PM PDT this evening. Gale 
  Watch, from Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
706 
WHUS76 KPQR 030324
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
824 PM PDT Tue Nov 2 2021

PZZ270-031630-
/O.EXT.KPQR.GL.W.0034.000000T0000Z-211103T1000Z/
/O.CON.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
824 PM PDT Tue Nov 2 2021

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with 
  gusts up to 40 kt and seas 8 to 11 ft at 13 seconds. For the 
  Gale Watch, south winds 25 to 35 kt with gusts up to 40 kt and 
  seas 13 to 18 ft at 15 seconds possible.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Gale Warning, until 3 AM PDT Wednesday. Gale Watch, 
  from Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-031630-
/O.EXB.KPQR.SC.Y.0181.211103T2200Z-211104T0200Z/
Columbia River Bar-
824 PM PDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 7 PM PDT
WEDNESDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...3 to 5 ft through tonight, building to 7 to 9 
    ft Wednesday afternoon. 

  - FIRST EBB...Around 400 AM Wednesday, with seas near 7 ft.

  - SECOND EBB...Very strong ebb around 430 PM Wednesday, with
    seas near 12 ft with breakers likely. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...From 3 PM to 7 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ250-031630-
/O.EXT.KPQR.SC.Y.0180.000000T0000Z-211103T1000Z/
/O.CON.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
824 PM PDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt
  with gusts up to 30 kt. For the Gale Watch, south winds 25 to 
  35 kt with gusts up to 40 kt and seas 13 to 18 ft at 15 seconds 
  possible.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Small Craft Advisory, until 3 AM PDT Wednesday. Gale 
  Watch, from Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ275-031630-
/O.CON.KPQR.SC.Y.0181.000000T0000Z-211104T0000Z/
/O.CON.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
824 PM PDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 20 to 30 kt 
  with gusts up to 35 kt and seas 7 to 12 ft at 13 seconds. For 
  the Gale Watch, south winds 25 to 35 kt with gusts up to 45 kt 
  and seas 14 to 19 ft at 14 seconds possible.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Small Craft Advisory, until 5 PM PDT Wednesday. Gale 
  Watch, from Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ255-031630-
/O.CON.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
824 PM PDT Tue Nov 2 2021

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 
  13 to 18 ft at 14 seconds possible.

* WHERE...Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...From Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
233 
WHUS76 KPQR 030951
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
251 AM PDT Wed Nov 3 2021

PZZ270-032300-
/O.EXP.KPQR.GL.W.0034.000000T0000Z-211103T1000Z/
/O.EXB.KPQR.SC.Y.0181.211103T1000Z-211104T0000Z/
/O.UPG.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
/O.NEW.KPQR.GL.W.0035.211104T0000Z-211105T0000Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
251 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  locally up to 50 kt and seas 15 to 19 ft at 15 seconds expected.
  For the Small Craft Advisory, southeast winds 15 to 25 kt with 
  gusts up to 30 kt and seas 9 to 11 ft at 12 seconds expected.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Gale Warning, from 5 PM this afternoon to 5 PM PDT 
  Thursday. Small Craft Advisory, until 5 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-032300-
/O.CAN.KPQR.SC.Y.0180.000000T0000Z-211103T1000Z/
/O.EXB.KPQR.SC.Y.0181.211103T1000Z-211104T0000Z/
/O.UPG.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
/O.NEW.KPQR.GL.W.0035.211104T0000Z-211105T0000Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
251 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  locally up to 50 kt and seas 15 to 20 ft at 15 seconds expected.
  For the Small Craft Advisory, southeast winds 15 to 20 kt with
  gusts up to 30 kt and seas 8 to 11 ft at 13 seconds expected.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Gale Warning, from 5 PM this afternoon to 5 PM PDT 
  Thursday. Small Craft Advisory, until 5 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ275-032300-
/O.CAN.KPQR.SC.Y.0181.000000T0000Z-211104T0000Z/
/O.NEW.KPQR.SC.Y.0182.211103T1000Z-211104T0000Z/
/O.UPG.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
/O.NEW.KPQR.GL.W.0035.211104T0000Z-211105T0000Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
251 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  locally up to 50 kt and seas 15 to 20 ft at 14 seconds expected.
  For the Small Craft Advisory, south winds 20 to 25 kt with gusts
  up to 35 kt and seas 10 to 12 ft at 13 seconds expected.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Gale Warning, from 5 PM this afternoon to 5 PM PDT 
  Thursday. Small Craft Advisory, until 5 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ255-032300-
/O.EXB.KPQR.SC.Y.0181.211103T1000Z-211104T0000Z/
/O.UPG.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
/O.NEW.KPQR.GL.W.0035.211104T0000Z-211105T0000Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
251 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  locally up to 50 kt and seas 15 to 19 ft at 14 seconds expected.
  For the Small Craft Advisory, southeast winds 10 to 20 kt with
  gusts up to 25 kt and seas 8 to 10 ft at 13 seconds expected.

* WHERE...Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Gale Warning, from 5 PM this afternoon to 5 PM PDT 
  Thursday. Small Craft Advisory, until 5 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-032300-
/O.CON.KPQR.SC.Y.0181.211103T2200Z-211104T0200Z/
Columbia River Bar-
251 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 7 PM PDT THIS EVENING...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...3 to 5 ft through tonight, building to 7 to 
    9 ft Wednesday afternoon. 

  - FIRST EBB...Around 400 AM Wednesday, with seas near 9 ft. 

  - SECOND EBB...Very strong ebb around 430 PM Wednesday, with 
    seas near 12 ft with breakers likely. 

  - THIRD EBB...Around 445 AM Thursday, with seas near 12 ft 
    with breakers likely. 

.

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...From 3 PM this afternoon to 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Nov 2, 12:48 AM PDT, 2 hours 1 minute earlier.

Area forecast discussion, Nov 2, 12:48 AM PDT, 2 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Portland OR
1248 AM PDT Tue Nov 2 2021

.UPDATE...
Have issued a dense fog advisory for areas south of Salem at
elevations below 1000 ft. Expect visibilities of one quarter
mile or less. Fog should lift after 9 AM, however may still see
pockets of dense fog linger in prone areas.

The marine discussion has also been updated with information
about extended advisories.   -Muessle

&&

.SYNOPSIS...
An upper level trough will move across the Pacific
Northwest tonight. A warm front is expected to brush southwest
Washington and far northwest Oregon Tuesday and then lifts north
Tuesday night. A more active weather pattern occurs mid-week through
the weekend.

&&

.SHORT TERM /THROUGH THURSDAY/...Early afternoon GOES-17 water
vapor imagery showed a negatively-tilted upper level trough over
the northeast Pacific. A frontal boundary could be seen pushing
across the Cascades. KRTX doppler radar indicated the primary
rain band was moving northeast into southwest Washington early
this afternoon. Rainfall amounts through 19Z have been on the
order of one-quarter to one-half inch along the coast and in the
Oregon Coast Range. Elsewhere, totals have been a tenth to a
third of an inch, with the lowest amounts in the southwest
Washington interior and Columbia River Gorge.

At 19Z the KPDX-KDLS pressure difference was -6.6 mb. This was down
from -7.8 mb at 17Z. The 12Z NAM maintains a -6 mb or greater
difference through late this afternoon, then decreasing to around -2
mb by midnight. East wind gusts 45 to 55 mph were noted at Crown
Point and Corbett. Precipitation will diminish this evening and
tonight as the southern end of the upper trough swings through the
area and high pressure begins to build across the Pac NW. The 12Z
model runs are in good agreement depicting a warm front brushing
southwest Washington and far northwest Oregon Tuesday. The coastal
areas will have the highest POPS, with a tenth to a quarter inch of
rainfall 18Z Tue through 00Z Wed. Do not expect much, if any,
precipitation to occur Tue east of the Oregon Coast Range and in the
southwest Washington interior east of Interstate 5. The offshore
low-level flow never completely goes away and is forecast to get a
little stronger mid to late Tue morning. High pressure aloft from the
Northern Rockies to the northern Sierras amplifies Tuesday night and
and Wednesday as a low pressure area deepens in the eastern Pacific.
This will force the warm front into northern Washington by Tue
evening.

Operational models and their respective ensembles suggest a high
likelihood of dry conditions Tue night into Wed morning. Inland areas
are likely to remain dry well into Wed afternoon, but rain should
return to the coastal areas Wed morning. In general, the forecast
area will be in the warm sector Tuesday night through Wednesday. Some
of the southern inland lowland areas will likely reach 60-65 degrees.
The 12Z models are in reasonable agreement developing a 990-995 mb
surface low near 45N 135W by 00Z Thu. A vast majority of the EPS
ensemble members suggest a low center around 995 mb. A relatively
small percentage of EPS and GEFS members for KPDX, KSLE and KEUG show
measurable QPF 00Z Wed through 00Z Thu.

Expect rain to finally spread inland Wed night. This will be a fairly
dynamic system as strong jet energy will be directed at southwest
Oregon. The system will also have some tropical connection as
evidenced by the GEFS and EPS Integrated Vapor Transport (IVT)
guidance. The 06Z GEFS for a point along the far north Oregon coast
shows IVT values of 600-650 kg/m/s, or moderate atmospheric river
(AR) category. The EPS is similar. Thus, have ramped up QPF in the
06Z-12Z Thursday time frame, especially for the Oregon Coast Range
and Willapa Hills, where model 850 mb wind is forecast to be
southwest at 40-50 kt. This would provide significant orographic
enhancement. Models show the primary surface low tracking to northern
Vancouver Island Thu. However, the operational GFS, ECMWF and
especially the NAM, show a potential secondary low rotating into
southwest Washington Thursday afternoon. The deterministic model runs
would suggest the possibility of high wind along the coast. The NBM
24-hr max wind gust product valid 06Z Fri shows 50th percentile
values of 40-50 kt along the coast, with a narrow band of 50-60 kt
along the north Oregon coastal beaches and headlands. The 75th
percentile values for the coast are generally 45-55 kt, but up to 65
kt for the beaches and headlands. Have also included a mention of
thunderstorms for the coastal waters late Wed night through Thu
morning per the SREF 12-hr calibrated thunderstorm probability
guidance.    -Weishaar

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...In general, a rather active
weather pattern can be expected through the extended period. Another
fairly strong system is forecast to move through the region late Thu
night and Fri. However, plenty of uncertainty exists in the details.
The WPC 500 mb cluster analyses valid 00Z Sat show varying solutions.
A small percentage of EPS and GEFS members maintain slight ridging
closer to the coast Fri. Another cluster shows the jet stream aimed
at northern California and southern Oregon, while others show it
directed a little more to the north. There are also differences in
the 500 mb height anomalies over the northeast Pacific and
Intermountain West Fri through the weekend. The GEFS shows weaker 500
mb ridging over the Intermountain West Fri and Sat compared to the
EPS. This would allow jet energy to more easily move over the Pac NW.
The 500 mb clusters valid 00Z Sun exhibit even larger differences
than the 00Z Sat solutions. Suffice it to say the active pattern will
continue through the weekend.    -Weishaar

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...Expect mixture of
all flight conditions across the region through 18Z Tuesday.
Inland locations north of KSLE will likely be MVFR with pockets
of IFR. South of and including KSLE will likely be MVFR/IFR with
pockets of LIFR. Also, patchy fog/very low stratus are probable
for inland locations, but gusty east winds from the Columbia
River Gorge will likely mitigate fog/low stratus formation for
areas around KTTD and KPDX. After 18Z Tuesday expect overall
improvement for inland locations towards VFR.

Along the coast will likely be VFR/MVFR with a slow trend
towards VFR through 18Z Tuesday as high pressure builds behind
the front that passed across the region Monday evening.

For detailed regional Pac NW aviation weather information, go
online to: https:/weather.gov/zse

KPDX AND APPROACHES...Expect MVFR with pockets of IFR through 18Z
Tuesday. Gusty east winds from the Columbia River Gorge will likely
mitigate fog/low stratus formation for areas around KPDX. After
18Z Tuesday expect improvement towards VFR. /42

&&

.MARINE...Early morning update: Southerly winds have eased
across all waters. However, general seas have been holding around
9 to 11 ft and will likely maintain these levels through late
Tuesday. May see a period of lower seas just below 10 ft for a
few hours early this morning, but should increase quickly after
sunrise. Have extended the Small Craft Advisory to encompass
this entire time frame across all waters. Another thing to take
note of is the potential for isolated gale force winds in PZZ270
from 40 to 60 NM this afternoon. Still determining whether they
will be widespread enough to issue a gale warning, but still
something to be cautious of. -Muessle

Previous discussion follows...After a brief lull in conditions
overnight, the pattern will remain active for the rest of the
week as the next front arrives in the waters Tuesday morning.
Have hoisted the next round of advisories as southerly winds and
short period seas ramp up once again with this system. The
northern waters could see a period of gales Tuesday afternoon,
but stuck with a high end Small Craft Advisory for now based on
duration and coverage of gales. Breezy southerlies will persist
through Wednesday ahead of the next system entering the waters
early Thursday. This front looks to bring the best chance for
gales this week, but will have to sort out some of the model
differences in the coming days. The westerly swell will also
build to around 15 feet and possibly higher on Thursday, making
for hazardous and chaotic seas in combination with the elevated
southerly wind-driven waves.

The parade of systems continues into the weekend, although
forecast confidence decreases markedly beyond Thursday. Bottom
line, expect periods of enhanced southerly winds and waves to
continue through late in the week.   -CB

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Dense Fog Advisory until 9 AM PDT this morning for ORZ004-008.
WA...None.
PZ...Small Craft Advisory until 3 AM PDT Wednesday for PZZ270-275.
     Small Craft Advisory until 6 PM PDT this evening for PZZ255.
     Small Craft Advisory until 9 PM PDT this evening for PZZ250.

&&

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 8:45 PM PDTSmall Craft AdvisoryPQR30 hr
Nov 2, 12:10 AM PDTDense Fog AdvisoryPQR9 hr
Nov 2, 2:49 AM PDTSmall Craft AdvisoryPQR11 days
Nov 2, 2:54 AM PDTHigh Wind WatchPQR25 hr
Nov 2, 3:18 PM PDTGale WatchPQR12 hr

Nearby

Gale Warnings in Oregon, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.